Alert archive / Nebraska / Wind Chill Advisories in 2008

Wind Chill Advisory 7, NWS North Platte, NE

December 20, 20087 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 20, 2008, 3:11 PM MST for 7 counties in Nebraska. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 3:11 PM MST (22:11 UTC)
Expired
Dec 20, 2008, 11:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -339 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-339 m²/s²
0-3 km storm-relative helicity
-432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 202211
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 PM CST SAT DEC 20 2008

...DANGEROUS WIND CHILLS THROUGH THE WEEKEND...

.FRIGID ARCTIC AIR OVER THE DAKOTAS WILL PLUNGE SOUTH OVERNIGHT  
INTO WESTERN AND NORTH CENTRAL NEBRASKA AS A STORM SYSTEM SWEEPS 
SOUTHEAST OVER THE DAKOTAS INTO THE GREAT LAKES.

NEZ004>010-025>029-038-094-211000-
/O.UPG.KLBF.WC.Y.0006.000000T0000Z-081221T0000Z/
/O.NEW.KLBF.WC.W.0002.081220T2211Z-081221T2200Z/
/O.UPG.KLBF.WC.A.0001.081221T0000Z-081221T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW...CODY...
MERRIMAN...KILGORE
411 PM CST SAT DEC 20 2008 /311 PM MST SAT DEC 20 2008/

...WIND CHILL WARNING IN EFFECT UNTIL 4 PM CST /3 PM MST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/
SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND
CHILL WATCH IS NO LONGER IN EFFECT. 

LOW TEMPERATURES WILL FALL INTO THE 10 TO 15 BELOW ZERO RANGE 
TONIGHT AS FRIGID ARCTIC AIR OVER THE DAKOTAS PLUNGES SOUTH INTO 
NEBRASKA. NORTHWEST WINDS WILL INCREASE THROUGH THE NIGHT TO 20 TO 
30 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS FROM 30 TO 40 BELOW 
ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND
LIVESTOCK TO PROVIDE SHELTER.

$$

NEZ022-035-036-056>059-211000-
/O.NEW.KLBF.WC.W.0002.081221T0600Z-081221T2200Z/
/O.NEW.KLBF.WC.Y.0007.081220T2211Z-081221T0600Z/
GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE
411 PM CST SAT DEC 20 2008 /311 PM MST SAT DEC 20 2008/

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 4 PM CST /3 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 4 PM CST /3 PM MST/ SUNDAY. A WIND CHILL ADVISORY HAS
ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT UNTIL
MIDNIGHT CST /11 PM MST/ TONIGHT. 

LOW TEMPERATURES WILL FALL INTO THE 10 TO 15 BELOW ZERO RANGE 
TONIGHT AS FRIGID ARCTIC AIR OVER THE DAKOTAS PLUNGES SOUTH INTO 
NEBRASKA. NORTHWEST WINDS WILL INCREASE THROUGH THE NIGHT TO 15 TO
25 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS FROM 30 TO 40 BELOW
ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND
LIVESTOCK TO PROVIDE SHELTER.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ023-024-037-211000-
/O.NEW.KLBF.WC.W.0002.081220T2211Z-081221T2200Z/
GRANT-HOOKER-LOGAN-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...STAPLETON
411 PM CST SAT DEC 20 2008 /311 PM MST SAT DEC 20 2008/

...WIND CHILL WARNING IN EFFECT UNTIL 4 PM CST /3 PM MST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/
SUNDAY. 

LOW TEMPERATURES WILL FALL INTO THE 10 TO 15 BELOW ZERO RANGE 
TONIGHT AS FRIGID ARCTIC AIR OVER THE DAKOTAS PLUNGES SOUTH INTO 
NEBRASKA. NORTHWEST WINDS WILL INCREASE THROUGH THE NIGHT TO 20 TO 
30 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS FROM 30 TO 40 BELOW 
ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND
LIVESTOCK TO PROVIDE SHELTER.

$$


POWER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 20, 1:57 PM MST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 20, 1:57 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CST SAT DEC 20 2008

.SYNOPSIS...
H5 LOW OVER CENTRAL CANADA ALONG BORDER KEEPING TIGHT GRADIENT
OVER THE NORTHERN PLAINS. SYSTEM TO AFFECT WESTERN NEBRASKA ON
TUESDAY OFF THE NORTHWEST PACIFIC COAST.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT. HAVE USED A BLEND FOR THE FORECAST. MUCH
OF THE FORECAST ARE IS COVERED BY SNOW ANYWHERE FROM 1 TO 5
INCHES. THIS WILL SKEW THE TEMPERATURE FORECAST THE NEXT TWO DAYS.
HARD TO BELIEVE THAT COLDEST 850MB TEMPERATURES OVER THE DAKOTAS
STILL WAITING TO MAKE THE PLUNGE. 850MB TEMPS OVER THE DAKOTAS
AROUND -30C. COOP GUIDANCE SUGGESTED MOST STATIONS BELOW ZERO
TONIGHT WITH A CLUSTERING AROUND 10 TO 13 BELOW ZERO. HAVE GONE
WITH COLDEST GUIDANCE AND UNDERCUT BY 3 TO 5 DEGREES. H5 LOW WILL
SLIDE TO THE SOUTHEAST OVERNIGHT OVER THE NORTHERN PLAINS WITH
WINDS INCREASING THROUGH THE EVENING. CLOUD COVER REMAINS A
QUESTION AND IF LESS CLOUDS LOW TEMPERATURES ATTAINED EASILY. HAVE
CARRIED A WIND CHILL ADVISORY SOUTH OF A LINE FROM ELLSWORTH TO
BRADY WITH LIGHTER WINDS AND WARMER TEMPERATURES THROUGH MIDNIGHT.
TO THE NORTH OF THIS LINE WILL CONTINUE A WIND CHILL WARNING FOR
CONTINUITY. 850MB WINDS AND SURFACE WINDS INCREASE OVER SOUTHWEST
NEBRASKA AFTER MIDNIGHT AND TEMPERATURES FALL SUFFICIENTLY TO
BRING THE AREA INTO WIND CHILL WARNING CRITERIA. WILL CARRY
WARNINGS THROUGH AFTERNOON WITH THE EXPECTED SINGLE DIGIT HIGHS
AROUND ZERO ON SUNDAY. QUICK SHOT OF FLURRIES NOT OUT OF THE
QUESTION OVER SOUTHWEST NEBRASKA LATE TONIGHT. HAVE REMOVED
BLOWING SNOW FROM THE FORECAST AS NO 1/4 MILE CONDITIONS TO
SUPPORT THIS. TEMPERATURES WILL REBOUND SOME TO THE WEST ON SUNDAY
AS SYSTEM GRADUALLY PULLS EAST. LOW TEMPERATURES ON SUNDAY NIGHT
MODIFIED ALSO. NEXT SYSTEM APPROACHES WESTERN NEBRASKA ON TUESDAY
MORNING WITH POPS INCREASED TO CHANCE SNOW OVER NORTHERN NEBRASKA.
THIS SYSTEM WILL BE MODIFIED BY PACIFIC AIR AND NOT AS COLD. AS H5
TROUGH BUILDS INTO WEST COAST H5 RIDGE STRENGTHENED OVER WESTERN
CONUS. WITH RESULTANT HEIGHT RISES AND WARMER TEMPERATURES INTO
CHRISTMAS DAY WITH MAINLY 30 AND SOME 40S OVER SOUTHWEST NEBRASKA
SOUTH OF INTERSTATE 80. WEAK SYSTEM FRIDAY AND SATURDAY WITH SOME
COOLING INDICATED SO HAVE STARTED TO TREND FORECAST TEMPERATURES
DOWN BUT HAVE NOT INCLUDED POPS AT THE MOMENT.

&&

.AVIATION...
CLOUDS WILL REDEVELOP SOUTHEAST TONIGHT THAT WILL MAKE CEILINGS THE
MAIN FORECAST CHALLENGE FOR TERMINALS KLBF AND KVTN. GFS/NAM
SOLUTIONS ARE IN AGREEMENT WITH DISTURBANCE TO MOVE SOUTHEAST
THROUGH SOUTHWEST NEBRASKA. SURFACE SOLUTION DIFFER AS NAM12 SHOWS
INVERTED SURFACE WAVE FORMING AND TRACKING THROUGH SOUTHWEST
NEBRASKA...WHILE GFS KEEPS SURFACE TROUGH TO THE WEST ON THE HIGH
PLAINS. USING A MODEL BLEND VISUAL FLIGHT RULES ARE EXPECTED AT BOTH
TERMINALS BUT WILL NEED TO MONITOR KLBF CONDITIONS AS CEILINGS COULD
DROP TO MVFR CRITERIA AS DISTURBANCE TRACKS SOUTHEAST BRINGING A
CHANCE FOR FLURRIES OR LIGHT SNOW OVERNIGHT. THE DENDRITIC LAYERS
SHOW SUFFICIENT MOISTURE AND LIFT FROM MIDNIGHT THROUGH 09Z ALTHOUGH
WHILE COLDER AIR MASS COULD LIMIT MOISTURE AVAILABILITY OVERALL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 4 PM
CST /3 PM MST/ SUNDAY FOR NEZ022-035-036-056>059.

WIND CHILL ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
NEZ022-035-036-056>059.

WIND CHILL WARNING UNTIL 4 PM CST /3 PM MST/ SUNDAY FOR
NEZ004>010-023>029-037-038-094.

WIND CHILL ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR
NEZ004>010-025>029-038-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...KECK
Hazardous weather outlook, Dec 20, 2:03 PM MST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CST SAT DEC 20 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-211000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
303 PM CST SAT DEC 20 2008 /203 PM MST SAT DEC 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NORTHWEST WINDS WILL CONTINUE TO USHER IN ARCTIC AIR THROUGH THE
PLAINS TONIGHT FOR MANY LOCATIONS TO SEE TEMPERATURE DROP TO SUBZERO
READINGS BY EVENING. THE COLD TEMPERATURES WILL COMBINE WITH
NORTHWEST WINDS AT 10 MPH OR GREATER TO CAUSE APPARENT TEMPERATURE
READINGS AT 20 BELOW OR COLDER. WIND CHILL WARNINGS WILL BE IN
EFFECT FOR AREAS NORTH OF A LINE FROM ANTIOCH IN SHERIDAN
COUNTY...EAST THROUGH CHERRY COUNTY AND SOUTHEAST THROUGH THOMAS
AND CUSTER COUNTIES. THE WARNED ARE CAN ANTICIPATE WIND CHILL
VALUES OF 30 BELOW OR COLDER. FURTHER SOUTHWEST...A WIND CHILL
ADVISORY WILL BE IN EFFECT TONIGHT FOR GARDEN...ARTHUR...
MCPHERSON...DEUEL...KEITH...LINCOLN AND PERKINS COUNTIES. THE
ADVISORY AREA CAN ANTICIPATE WIND CHILL VALUES BETWEEN 20 BELOW TO
29 BELOW ZERO. THE EFFECTS OF FROSTBITE CAN HIT WITHIN 10 MINUTES
OR LESS AT THESE BITTER COLD TEMPERATURES. IF OUTDOORS BUNDLE IN
LAYERS. IF POSSIBLE ANIMALS SHOULD BE MOVED TO SHELTERED BELTS OR
INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BITTERLY COLD TEMPERATURES WILL CONTINUE INTO SUNDAY AS THE ARCTIC
HIGH CENTER BUILDS SOUTH INTO THE CENTRAL PLAINS. THE WIND CHILL
WARNING WILL EXPAND FURTHER SOUTHWEST TO INCLUDE AREAS NORTH OF A
VENANGO...IN PERKINS COUNTY TO WELLFLEET IN LINCOLN COUNTY LINE.
BEYOND SUNDAY NO HAZARDS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:11 PM MSTWind Chill WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 17 more21 hr

Nearby

Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.